Lambert-Eaton News Forums Forums Treating LEMS Firdapse and Ruzurgi (Amifampridine) My sister has SCLC and LEMS and is on Fridapse

  • My sister has SCLC and LEMS and is on Fridapse

    Posted by Mary on October 6, 2020 at 9:16 am

    Hey all I introduced myself in the intro forum.

    My sister is on the maximum dosage for Fridapse-80 mg daily.

    She saw great improvement initially since she was so weak when the LEMS hit her hard. But since Sat she has begun to feel weaker again.

    A couple of questions…she has been on Fridapse for almost a month now. Of course after two weeks she felt a bit better but not where she should be so she and her doc continued to increase and now she is at the maximum dose.

    This week Tues-Thurs she had chemo so was very busy those days. She lives on a 5th floor walk up in NY so had to get up and down these stairs after not being able to move much for about 3 full weeks before the fridapse etc.

    She did ok and felt some symptoms (weakness and fatigue) at times but got to chemo by taxicab, up and down her 5 long flights of stairs, walked the hallway to get treatment etc. Things she had  not been doing due to not being able too.

    Well Sat she started to feel her LEMS symptoms returning…weakness, fatigue etc…not feeling well, not able to do  much.

    For those on Fridapse and even those who are not is this how LEMS works? We have no idea. Any info will help her.

    Thanks so much

    Mary

    Mary replied 3 years, 7 months ago 2 Members · 2 Replies
  • 2 Replies
  • Ashley

    Member
    October 6, 2020 at 10:17 am

    Hey @sweepea32

    I’m sorry to hear that your sister is having such a hard time with both chemo and LEMS symptoms.

    LEMS can be exacerbated by a few different things- stress is one of the big triggers for symptoms.

    I’ve been reading some articles this morning searching for more information for you about LEMS and cancer. According to this Medscape article, weakness and LEMS symptoms should improve after the underlying cancer is treated so tell your sister to hang in there!

    Many LEMS patients combine Firdapse with Mestinon to maximize the benefit. The two medications work together to improve the function of each other. Do you know if she takes Mestinon as well?

    She may want to ask her doctors if the chemo can exacerbate her weakness, that may be part of the cause of her worsening symptoms.

    I know if I overdo things, especially on the days I get my IV infusion, my LEMS symptoms become worse temporarily and force me to slow down and take some time to rest.

    Hope this helps a little bit!

  • Mary

    Member
    October 6, 2020 at 6:47 pm

    Hi Ashley and thank you so much for responding. My sister is only on Fridapse.

    Yes I encouraged her today to call the doc but she didn’t want too and said she felt slightly better. Being long distance and not being able to see how she is doing first hand is hard.

    As far as her CA yes we were told if her tumor responds to chemo this time her LEMS should improve.

    Her oncologist seems to think immunotherapy she received as this line of treatment exacerbated her LEMS. He has stopped the immunotherapy because of this and she is only on chemo now.

    Thank you for  mentioning the Mestinon.

    Hopefully this is just a set back and she will feel better in the next few days.

    Stay well.

Log in to reply.